Wisconsin, 2010Lightning Strike in Wisconsin, August 13, 2010
August 13, 2010 · NWS MPX · 1 event in 1 county or zone
The morning of August 13th, a lightning bolt struck a home in the town of Hudson, Wisconsin and caused significant damage to it.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The morning of August 13th, a lightning bolt struck a home in the town of Hudson, Wisconsin and caused significant damage to it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 13, 2:14 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 13, 2:14 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 AM CDT FRI AUG 13 2010
.DISCUSSION...
VERY STRONG MOISTURE TRANSPORT IN THE WARM ADVECTION ZONE OVER
SOUTHERN MINNESOTA LOOKS TO CONTINUE THROUGH AROUND 6 AM. HAVE
ISSUED NUMEROUS FLASH FLOOD WARNINGS AND MAY NEED TO WATCH AREAS
OF WISCONSIN THAT RECEIVED THE FLOODING A COUPLE DAYS AGO. SHOULD
GET A BRIEF BREAK IN THE ACTION AFTER THE CURRENT MCS SLOWLY
WEAKENS OVER WI. THE WARM FRONT WILL STILL BE IN PLACE THIS MORNING
IN THE VCNTY OF SOUTHERN MN SO THIS WILL BE A FOCUS AS THE UPPER
TROUGH PUSHES IN THIS AFTERNOON. THE GFS IS FASTER IN BRINGING THE
ENTIRE FRONTAL SYSTEM THROUGH BUT THERE IS AGREEMENT IN A BAND OF
STRONGER 500 MB WINDS NOSING ACROSS THE AREA WITH EVEN A HINT OF
COUPLING BETWEEN THE SEGMENTS. THE LOW LEVEL FLOW SI FORECAST TO
BE SOMEWHAT STRONGER JUST TO THE SOUTH OF THE CWA OVER BY
EVENING...WHICH ALSO DIRECTS SOME OF THE MOISTURE TRANSPORT INTO
SE MN AND WEST CENTRAL WI. WILL HOWEVER...ADD ABOUT 3 COUNTIES IN
SOUTH CENTRAL MN TO THE CURRENT FLOOD WATCH. THE STRONG MID LEVEL
WINDS WILL CONTINUE TO PROVIDE ADEQUATE DEEP LAYER SHEAR FOR
SEVERE IN SE MN AND WEST CENTRAL WI BUT THE DEEPER INSTABILITY IN
THAT 4K-6K ML MUCAPE RANGE IS FORECAST TO BE MORE INTO IOWA LATE
THIS AFTERNOON. IT DOES HOWEVER... LOOK LIKE THE 850 MB WINDS
WILL BACK A BIT IN THE AFTERNOON TO PROVIDE A DECENT CROSS OVER BUT
NOT AS STRONG AS TONIGHT.
THE SYSTEM DOES LOOK LIKE IT SHOULD BE MOSTLY OUT OF THE AREA AFTER
MIDNIGHT...AT LEAST THE FLOOD THREAT...SO WILL LET THE WATCH GO AT
THAT TIME.
NOT MUCH CHANGE IN CURRENT FORECAST IN LATER PERIODS.
&&
.AVIATION.../06Z TAF ISSUANCE/
FORECAST AVIATION CHALLENGE DURING THE PERIOD WILL BE THUNDERSTORM
CHANCES. SFC LOW PRESSURE AREA WAS OVER CENTRAL SOUTH
DAKOTA...MOVING LITTLE DURING THE PERIOD. TSTMS CONTINUE TO
REGENERATE ALONG AND NEAR WARM FRONT AND SVRL OUTFLOW BOUNDARIES.
DEWPOINTS HAD POOLED INTO THE LOWER TO MIDDLE 70S NEAR THE FRONTAL
BOUNDARY. WIND PROFILER NEAR WOODLAKE MN...SHOWED 30-40 KNOT LOW
LEVEL JET. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND TRACK NORTH
AND NORTHEAST OVER THE FORECAST AREA OVERNIGHT INTO FRIDAY MORNING.
WEATHER CONDS LOWERING TO MARGINAL TO IFR FLIGHT CATEGORY IN THE
VICINITY OF THE THUNDERSTORMS. ANOTHER S/W TROUGH WILL MOVE INTO THE
DAKOTAS LATE IN THE DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER
BATCH OF STORMS FRIDAY EVENING INTO SATURDAY MORNING. SFC GRADIENT
WILL TIGHTEN OVER MN IN RESPONSE TO APPROACH SFC LOW. A LOW LEVEL
JET WILL ALSO STRENGTHEN AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE
OVER THE DAKOTAS. THIS SHOULD CONTINUE TO HELP FIRE AND INITIATE
TSRA THROUGHOUT THE NIGHT.
KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF. SEE TAF
FOR DETAIL. MVFR FLYING CONDS ANTICIPATED DURING THE PERIOD AS
THUNDERSTORMS CONTINUE TO LIFT NORTHEAST. WINDS VARIABLE IN
DIRECTION AND SPEED.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR FREEBORN-GOODHUE-STEELE.
WI...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
RUSK-ST. CROIX.
&&
JPR/JVMHazardous weather outlook, Aug 13, 3:20 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 AM CDT FRI AUG 13 2010
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
140930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
420 AM CDT FRI AUG 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE OVER WEST
CENTRAL WISCONSIN EARLY THIS MORNING...WHILE OTHER POTENTIALLY
STRONG THUNDERSTORMS WILL MOVE INTO PARTS OF WEST CENTRAL MINNESOTA.
OTHERWISE A STRONG LOW PRESSURE TROUGH WILL BE MOVING INTO
MINNESOTA TODAY WITH MORE SEVERE THUNDERSTORMS POSSIBLE THIS
AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE THUNDERSTORMS...
INCLUDING TORNADOES WOULD BE EAST OF A LINE FROM ST CLOUD TO
MANKATO...AND BLUE EARTH. IN ADDITION...MORE TORRENTIAL RAIN IS
POSSIBLE OVER SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING OVER
PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA INTO WEST CENTRAL
WISCONSIN.
In the hours before
Local storm report, Aug 13, 2:36 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD APPLE VALLEY 44.75N 93.20W
08/13/2010 DAKOTA MN TRAINED SPOTTER
STREET FLOODING UP TO CAR DOORS.
&&
CARLYONLocal storm report, Aug 13, 2:38 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG FARMINGTON 44.66N 93.18W
08/13/2010 DAKOTA MN TRAINED SPOTTER
WINDOWS BLOWN OUT.
&&
CARLYONLocal storm report, Aug 13, 2:52 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 5 ESE LAKEVILLE 44.64N 93.16W
08/13/2010 DAKOTA MN TRAINED SPOTTER
RESIDENTIAL HOMES DAMAGED...ROOFS OFF...NEAR LAKEVILLE
FARMINGTON LINE...TIME ESTIMATED.
&&
CARLYONLocal storm report, Aug 13, 3:18 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST LAKEVILLE 44.68N 93.24W
08/13/2010 E60 MPH DAKOTA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 13, 3:24 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
424 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM HAIL LESTER PRAIRIE 44.88N 94.04W
08/13/2010 M1.50 INCH MCLEOD MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Aug 13, 4:25 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 AM CDT FRI AUG 13 2010
MNZ047>049-055-057-131115-
KANDIYOHI-POPE-STEARNS-STEVENS-SWIFT-
525 AM CDT FRI AUG 13 2010
...THUNDERSTORMS MOVING INTO KANDIYOHI...POPE...STEARNS...STEVENS
AND SWIFT COUNTIES THROUGH 615 AM CDT...
AT 521 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MORRIS...OR 8 MILES EAST OF ALBERTA. THIS STORM WAS
MOVING EAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MORRIS.
CYRUS.
LOWRY.
STARBUCK.
LONG BEACH.
SWIFT FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4573 9512 4524 9517 4544 9602 4575 9584
TIME...MOT...LOC 1025Z 284DEG 41KT 4559 9583
BAP
Lightning, St. Croix
- When
- August 13, 4:45 AM CST
- Where
- St. Croix County, 3.07 mi WSW of Roberts
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 44.960, -92.626
A lightning bolt struck a home east of Hudson, Wisconsin and caused significant damage to the structure as a natural gas line ruptured and caused a gas fire in the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in South Carolina, August 13, 20101 death · $27,000 · 61 kt wind · 10 events
- Flash Flooding and Flooding in Wisconsin, August 13 to 19, 2010$3.9 million · 1 in hail · 44 events
- Heat in Arkansas, August 13, 20101 death · 1 event
- Heat in Tennessee, August 13, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 13 to 14, 2010$1.4 million · 57 kt wind · 14 events
- Flooding in Iowa, August 13 to 24, 2010$1.5 million · 5 events
- Flooding and Damaging Winds in Minnesota, August 13 to 14, 2010$1.1 million · 70 kt wind · 11 events
- Hail and Damaging Winds in Kansas, August 13, 2010$424,000 · 1.25 in hail · 29 events
- Damaging Winds and Lightning Strikes in Georgia, August 13, 2010$849,000 · 56 kt wind · 9 events
- Tornado and Hail in Minnesota, August 13, 20101 injured · $370,000 · EF0 · 15 events
- Tornadoes and Flooding in Minnesota, August 13 to 14, 2010$136,000 · EF1 · 15 events
- Flash Flooding and Damaging Winds in Iowa, August 13 to 14, 2010$240,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259469.